Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 89, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 21, 2004, 3:58 AM EDT for Wayne County, Ohio. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2004, 3:58 AM EDT (07:58 UTC)
- Expired
- May 21, 2004, 5:00 AM EDT
- In force
- 62 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Wayne County, OH
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 8.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1205 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
863
WUUS51 KCLE 210758
SVRCLE
OHC169-210900-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
358 AM EDT FRI MAY 21 2004
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAYNE COUNTY IN NORTHEAST OHIO...
* UNTIL 500 AM EDT
* AT 358 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES WEST OF CRESTON...OR ABOUT 10 MILES
NORTH OF WOOSTER...MOVING SOUTHEAST AT 50 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CRESTON
DALTON
MOUNT EATON
ORRVILLE
RITTMAN
LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.
FREQUENT INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE.
DAMAGING WINDS IN EXCESS OF 58 MPH ARE EXPECTED FROM THIS STORM. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4090 8201 4098 8191 4098 8178 4090 8165
4067 8165 4067 8169
$$
LOMBARDYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:30 AM EDT, 28 minutes earlier.
Area forecast discussion, May 21, 3:30 AM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 330 AM EDT FRI MAY 21 2004 .DISCUSSION... LITTLE TIME THIS MORNING FOR DISCUSSION. NGM SHOWS CRNT WX ACRS THE AREA BEST. NGM TAKES THIS EAST THRU THE MORNING AND THEN REDEVELOPS CONVECTION WEST OF THE AREA THIS AFTN. DURING THE DAY THE CDFNT DROPS TO THE CWA AND THEN MOVES NORTH AGAIN DURING THE EVG AS A WARM FRONT. NGM KEEPS MOST OF THE CONVECTION NORTH OF THE AREA OVRNGT BUT COULD SEE SOME OF THIS DROPPING SE INTO THE AREA WITH THE BEST CHC BEING NERN OH AND NWRN PA. SAT AND SUNDAY AGAIN FOCUS IS NORTH OF THE AREA AS CWA IS AGAIN ENVELOPED INTO THE WARM SECTOR. TK && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE PA...NONE &&
Hazardous weather outlook, May 20, 6:28 AM EDT, 21 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 628 AM EDT THU MAY 20 2004 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-201327- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 628 AM EDT THU MAY 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY A WARM FRONT LIFTING NORTHEAST OF THE AREA WILL ALLOW WARM AND UNSTABLE AIR TO SPREAD ACROSS THE REGION. SPC HAS INDICATED THAT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY ACROSS NORTHERN OHIO AND NORTHWEST MICHIGAN. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS FRIDAY AND SATURDAY DUE TO A FRONTAL SYSTEM IN OR NEAR THE AREA. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 9:14 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 20, 11:12 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 20, 11:12 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 21, 1:24 AM EDT | Special Marine Warning | CLE | 3 hr | |
| May 21, 1:24 AM EDT | Special Marine Warning | CLE | 3 hr | |
| May 21, 1:24 AM EDT | Special Marine Warning | CLE | 3 hr | |
| May 21, 1:48 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lake | 57 min |
| May 21, 2:26 AM EDT | Severe Thunderstorm Warning | CLE | Medina, Summit | 64 min |
| May 21, 2:51 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 54 min |
| May 21, 3:12 AM EDT | Flash Flood Warning | CLE | Crawford, Seneca, Wyandot | 2 hr |
| May 21, 3:14 AM EDT | Flash Flood Warning | CLE | Lorain, Medina, Summit | 3 hr |
| May 21, 3:53 AM EDT | Severe Thunderstorm Warning | CLE | Stark | 67 min |
| May 21, 4:00 AM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 45 min |
| May 21, 4:06 AM EDT | Severe Thunderstorm Warning | CLE | Holmes | 54 min |
| May 21, 1:42 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 21, 2:02 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 58 min |
| May 21, 2:26 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky, Wood | 79 min |
| May 21, 2:55 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca | 65 min |
| May 21, 3:07 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 53 min |
| May 21, 3:16 PM EDT | Severe Thunderstorm Warning | CLE | Wyandot | 59 min |
| May 21, 3:22 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Huron | 53 min |
| May 21, 3:25 PM EDT | Flash Flood Warning | CLE | Hancock | 3 hr |
| May 21, 3:25 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 21, 3:25 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 21, 3:25 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 21, 3:28 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 62 min |
| May 21, 3:43 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Medina | 62 min |
| May 21, 3:44 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 61 min |
| May 21, 3:46 PM EDT | Severe Thunderstorm Warning | CLE | Morrow, Richland | 59 min |
| May 21, 3:52 PM EDT | Flash Flood Warning | CLE | Wyandot | 3 hr |
| May 21, 3:59 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 61 min |
| May 21, 4:03 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 57 min |
| May 21, 4:05 PM EDT | Flash Flood Warning | CLE | Cuyahoga, Lorain, Medina | 4 hr |
| May 21, 4:06 PM EDT | Severe Thunderstorm Warning | CLE | Summit, Wayne | 54 min |
| May 21, 4:07 PM EDT | Tornado Warning | CLE | Richland | 38 min |
| May 21, 4:11 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Lake | 64 min |
| May 21, 4:11 PM EDT | Tornado Warning | CLE | Knox | 64 min |
| May 21, 4:18 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 57 min |
| May 21, 4:23 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Stark | 67 min |
| May 21, 4:40 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Mahoning, Trumbull | 65 min |
| May 21, 4:43 PM EDT | Flash Flood Warning | CLE | Knox, Marion, Morrow | 4 hr |
| May 21, 4:55 PM EDT | Flash Flood Warning | CLE | Richland | 4 hr |
| May 21, 5:04 PM EDT | Tornado Warning | CLE | Trumbull | 26 min |
| May 21, 5:12 PM EDT | Tornado Warning | CLE | Ashtabula | 33 min |
| May 21, 5:25 PM EDT | Flash Flood Warning | CLE | Ashtabula | 4 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.